Insurability of Catastrophic Risks: The Stochastic Optimization Model

Ermoliev YM, Ermolieva TY, MacDonald GJ, & Norkin VI (2000). Insurability of Catastrophic Risks: The Stochastic Optimization Model. IIASA Research Report (Reprint). IIASA, Laxenburg, Austria: RR-00-020. Reprinted from Optimization, 47:251-265 [2000].

[img]
Preview
Text
RR-00-20.pdf - Published Version
Available under License Creative Commons Attribution.

Download (5MB) | Preview

Abstract

Catastrophes produce losses highly correlated in space and time, which break the law of large numbers. We derive the insurability of dependent catastrophic risks by calculating conditions that would aid insurers in deliberate selection of their portfolios. This paper outlines the general structure of a basic stochastic optimization model. Connections between the probability of ruin and non-smooth risk functions, as well as adaptive Monte Carlo optimization procedures and path dependent laws of large numbers, are discussed.

Item Type: Monograph (IIASA Research Report (Reprint))
Research Programs: Institute Scholars (INS)
Bibliographic Reference: Reprinted from Optimization; 47:251-265 [2000]
Depositing User: IIASA Import
Date Deposited: 15 Jan 2016 02:12
Last Modified: 19 Jul 2016 07:11
URI: http://pure.iiasa.ac.at/6252

Actions (login required)

View Item View Item

International Institute for Applied Systems Analysis (IIASA)
Schlossplatz 1, A-2361 Laxenburg, Austria
Phone: (+43 2236) 807 0 Fax:(+43 2236) 71 313